Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 6, NWS Norman, OK

April 25, 1994Pushmataha County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 25, 1994, 6:48 PM CDT for Pushmataha County, Oklahoma. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 1994, 6:48 PM CDT (23:48 UTC)
Expired
Apr 25, 1994, 7:05 PM CDT
In force
17 min
Issued by
NWS Norman, OK
Area
Whole counties

County Pushmataha County, OK

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:58 PM CDTTornado F1- 1 N Albion, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 252350
TOROKC
OKC127-260015-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
648 PM CDT MON APR 25 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
      NORTH CENTRAL PUSHMATAHA

INCLUDING THE FOLLOWING LOCATIONS
     ALBION...CLAYTON...KIAMICHI AND TUSKAHOMA

AT 650 PM CDT RADAR INDICATED A DEVELOPING TORNADO 7 MILES NORTHWEST
OF KIAMICHI MOVING NORTHEAST 40 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHERN OKLAHOMA UNTIL
1000PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA
AND NORTHERN TEXAS UNTIL 000AM CDT AND A TORNADO WATCH REMAINS
IN EFFECT FOR SOUTHERN OKLAHOMA AND NORTHERN TEXAS UNTIL 000AM
CDT.


LAT...LON 3456  9511 3456  9538 3478  9538 3478  9511

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:11 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 25, 4:11 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
410 PM CDT MON APR 25 1994

AT 18Z THE NGM PEGGED THE POSITION OF THE DRYLN IN WRN OK AND N TX AS
WELL AS 50H VORT MAX. TRW WILL END ERLY THIS EVENING AND BY MIDNITE IN
SE ZNS.

FROPA ON WED WL BE NEXT FCST PROBLEM. ETA AND AVN FASTER THAN NGM
BRINGING FRONT INTO NW ZNS BY 18Z WED. PLAN TO SPLIT DIFF. AIR IS COOL
IN NRN PLNS BHND THIS FRONT. CONSIDERING PSBL MODIFICATION...WL GO NEAR
COOLER FPC MAX TEMPS FOR WED. IN THE MEANTIME...WL GO AOA MOS MAX TEMPS
FOR TUES. WLY WIND...85H TEMPS 15-20C...AND SOME SUN SHUD GET TEMPS INTO
80S AREAWIDE. NEXT POPS ON WED AND WED NITE WITH FRONT IN AREA AND NEXT
UA SYS APPCHG.

IN THE EXTENDED FCST...EXPECT COOL AND DAMP CONDITIONS THRU FRI.

FCSTID=#22/BT

HBR   51  87  51  77 / 0   0   0   20
OKC   55  81  53  71 / 0   0   0   20
SPS   55  87  53  83 / 0   0   0   20
GAG   50  81  47  67 / 0   0   0   20
PNC   51  81  50  71 / 90  0   0   20
DUA   58  85  55  81 / 90  0   0   30

.OKC...WIND ADVISORY THIS EVENING FOR ZONES 04>47...50...51.
.TX...WIND ADVISORY THIS EVENING FOR ZONES 83>90.

In the hours before

Local storm report, Apr 25, 12:56 PM CDT, 5 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100  PM CDT MON APR 25 1994

TIME  / DATE         COUNTY            LOCATION/EVENT
1150 AM/25TH        ARCHER             DIME SIZE HAIL IN ARCHER CITY

1150 AM/25TH        COMANCHE           NICKEL SIZE HAIL NEAR ELGIN EXIT

1200 PM/25TH        KIOWA              NICKEL AND QUARTERSIZE HAIL NEAR
                                       LONE WOLF

1205 PM/25TH        GRADY              DIME SIZE HAIL IN VERDEN

1215 PM/25TH        KIOWA              DIMES IN LONE WOLF

1220 PM/25TH        KIOWA              HALF DOLLAR SIZE HAIL

1223 PM/25TH        CANADIAN           DIME SIZE HAIL I-40 AND BANNER
                                       ROAD

1225 PM/25TH        JACKSON            1 1/4 INCH HAIL 4NE OF ALTUS

1235 PM/25TH        TILLMAN            NICKEL SIZE HAIL IN DAVIDSON

1235 PM/25TH        TILLMAN            QUARTER SIZE HAIL AND 50MPH 4SW
                                       OF FREDERICK

SC
Local storm report, Apr 25, 1:29 PM CDT, 5 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
130  PM CDT MON APR 25 1994

TIME  / DATE         COUNTY            LOCATION/EVENT

1245 PM              KIOWA             NICKEL HAIL WESTSrIDE OF GOTEBO.

 100 PM              COMANCHE          DIME HAIL IN INDIANHOMA.

 100 PM              WASHITA           QUARTER HAIL COVERED GROUND IN
                                       CORDELL.
KJ
Local storm report, Apr 25, 2:56 PM CDT, 3 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
257 PM CDT MON APR 25 1994

TIME  / DATE         COUNTY            LOCATION/EVENT

100 PM               WICHITA, TX       DIME HAIL IN ELECTRA.

132 PM               BLAINE            DIME TO NICKEL HAIL IN WATONGA.

134 PM               BLAINE             QUARTER SIZE HAIL IN WATONGA.

135 PM               WASHITA           DIME SIZE HAIL 1 MI NORTH AND 2
                                       MI EAST OF COWDEN.

140 PM               COTTON            DIME SIZE HAIL IN COOKIETOWN.

140 PM               CADDO             DIME SIZE HAIL 3 1/2 HYDRO.

145 PM               S BLAINE          DIME HAIL NORTH SIDE OF GE@ARY.

210 PM               CADDO             DIME SIZE HAIL 4N OF HINTON.

215 PM               S BLAINE          NICKEL HAIL IN GEARY.

231 PM               STEPHENS          DIME HAIL 3.5 MI SE OF MARLOW.

SC/KJ
Local storm report, Apr 25, 5:56 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
407 PM CDT MON APR 25 1994

TIME  / DATE         COUNTY            LOCATION/EVENT

300 PM               PAYNE             DIME HAIL IN YALE.

415 PM               JOHNSTON          DIME SIZE IN MILBURN.

415 PM               BRYAN             DIME SIZE HAIL 1.5N AND .3E OF
                                       SILO.

505 PM               ATOKA             DIME SIZE HAIL 5SW LANE.

SC/KJ
Special weather statement, Apr 25, 6:21 PM CDT, 27 minutes before
OKZ003-011-015-031-033-093-260000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
620 PM CDT MON APR 25 1994

TORNADO WATCH NUMBER 117 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES
IN OKLAHOMA...

     ALFALFA...MAJOR...BLAINE...CADDO...COMMANCHE...AND COTTON.

THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES TONIGHT.  THE
TORNADO WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR THE AREA EAST OF A
LINE FROM MANCHESTER GDEARY TO STERLING TO WAURIKA.

BSC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:50 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens40 min
Apr 25, 10:22 AM CDTSevere Thunderstorm WarningOUNKiowa53 min
Apr 25, 10:35 AM CDTSevere Thunderstorm WarningOUNComanche40 min
Apr 25, 10:56 AM CDTSevere Thunderstorm WarningOUNHarmon49 min
Apr 25, 11:03 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche42 min
Apr 25, 11:20 AM CDTSevere Thunderstorm WarningOUNGreer40 min
Apr 25, 11:27 AM CDTSevere Thunderstorm WarningOUNCanadian48 min
Apr 25, 11:47 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita43 min
Apr 25, 11:49 AM CDTSevere Thunderstorm WarningOUNGrady41 min
Apr 25, 11:57 AM CDTSevere Thunderstorm WarningOUNGreer, Kiowa48 min
Apr 25, 12:17 PM CDTSevere Thunderstorm WarningOUNTillman43 min
Apr 25, 12:21 PM CDTSevere Thunderstorm WarningOUNJackson24 min
Apr 25, 12:30 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan, Oklahoma45 min
Apr 25, 12:30 PM CDTSevere Thunderstorm WarningOUNMcClain45 min
Apr 25, 12:39 PM CDTSevere Thunderstorm WarningOUNCanadian36 min
Apr 25, 12:45 PM CDTSevere Thunderstorm WarningOUNKiowa45 min
Apr 25, 12:55 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman50 min
Apr 25, 12:55 PM CDTSevere Thunderstorm WarningOUNKiowa50 min
Apr 25, 1:06 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer39 min
Apr 25, 1:06 PM CDTSevere Thunderstorm WarningOUNWashita39 min
Apr 25, 1:13 PM CDTSevere Thunderstorm WarningOUNLogan47 min
Apr 25, 1:30 PM CDTSevere Thunderstorm WarningOUNBlaine45 min
Apr 25, 1:36 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton39 min
Apr 25, 1:40 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian50 min
Apr 25, 2:11 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher49 min
Apr 25, 2:11 PM CDTSevere Thunderstorm WarningOUNBlaine49 min
Apr 25, 2:27 PM CDTSevere Thunderstorm WarningOUNCanadian48 min
Apr 25, 2:37 PM CDTSevere Thunderstorm WarningOUNLogan53 min
Apr 25, 2:53 PM CDTSevere Thunderstorm WarningOUNKingfisher37 min
Apr 25, 3:13 PM CDTSevere Thunderstorm WarningOUNNoble47 min
Apr 25, 3:27 PM CDTSevere Thunderstorm WarningOUNKay48 min
Apr 25, 4:00 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
Apr 25, 4:09 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall31 min
Apr 25, 4:09 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan51 min
Apr 25, 4:57 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Choctaw, Pushmataha48 min
Apr 25, 5:41 PM CDTSevere Thunderstorm WarningOUNPushmataha64 min
Apr 25, 6:40 PM CDTSevere Thunderstorm WarningOUNPushmataha50 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.